Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 70, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 19, 2016, 3:51 PM EST. It took effect at Dec 20, 2016, 10:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2016, 3:51 PM EST (20:51 UTC)
- In effect from
- Dec 20, 2016, 10:00 AM EST
- Expired
- Dec 21, 2016, 3:48 AM EST
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
254 WHUS71 KCLE 192051 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 351 PM EST MON DEC 19 2016 LEZ145-146-200500- /O.NEW.KCLE.SC.Y.0070.161220T1800Z-161221T0600Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- 351 PM EST MON DEC 19 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 1 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 1 AM EST WEDNESDAY. * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS TUESDAY AFTERNOON AND EVENING. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ147>149-200500- /O.NEW.KCLE.SC.Y.0070.161220T1800Z-161221T0900Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 351 PM EST MON DEC 19 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 4 AM EST WEDNESDAY. * WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. * WAVES...BUILDING TO 5 TO 7 FEET BY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
7 follow-up statements
483 WHUS71 KCLE 200220 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 920 PM EST MON DEC 19 2016 LEZ148-149-201030- /O.UPG.KCLE.SC.Y.0070.161220T1800Z-161221T0900Z/ /O.NEW.KCLE.GL.W.0010.161220T1700Z-161221T0900Z/ LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 920 PM EST MON DEC 19 2016 ...GALE WARNING IN EFFECT FROM NOON TUESDAY TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 4 AM EST WEDNESDAY. * WINDS...SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES TUESDAY AFTERNOON. * WAVES...WAVES WILL BUILD TO 6 TO 10 FEET BY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL SHOULD REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ142>144-201030- /O.EXB.KCLE.SC.Y.0070.161220T1500Z-161221T0900Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- 920 PM EST MON DEC 19 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 4 AM EST WEDNESDAY. * WINDS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KT WITH GUSTS UP TO 35 KT. * WAVES...WILL BUILD TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ145>147-201030- /O.EXT.KCLE.SC.Y.0070.161220T1500Z-161221T0900Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH- 920 PM EST MON DEC 19 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM TUESDAY TO 4 AM EST WEDNESDAY... * WINDS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KT WITH GUSTS UP TO 35 KT. * WAVES...WILL BUILD TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
014 WHUS71 KCLE 200415 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1115 PM EST MON DEC 19 2016 LEZ061-168-169-201215- /O.EXA.KCLE.GL.W.0010.161220T1700Z-161221T0900Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1115 PM EST MON DEC 19 2016 ...GALE WARNING IN EFFECT FROM NOON TUESDAY TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 4 AM EST WEDNESDAY. * WINDS...SOUTHWEST WINDS INCREASING TO 35 KNOT GALES TUESDAY AFTERNOON. * WAVES...WAVES WILL BUILD TO 6 TO 10 FEET BY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL SHOULD REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ148-149-201215- /O.CON.KCLE.GL.W.0010.161220T1700Z-161221T0900Z/ LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1115 PM EST MON DEC 19 2016 ...GALE WARNING REMAINS IN EFFECT FROM NOON TUESDAY TO 4 AM EST WEDNESDAY... * WINDS...SOUTHWEST WINDS INCREASING TO 35 KNOT GALES TUESDAY AFTERNOON. * WAVES...WAVES WILL BUILD TO 6 TO 10 FEET BY TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL SHOULD REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ142>147-201215- /O.CON.KCLE.SC.Y.0070.161220T1500Z-161221T0900Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH- 1115 PM EST MON DEC 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 4 AM EST WEDNESDAY... * WINDS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KNOTS. * WAVES...WILL BUILD TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
717 WHUS71 KCLE 200849 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 349 AM EST TUE DEC 20 2016 LEZ061-148-149-168-169-201700- /O.CON.KCLE.GL.W.0010.161220T1700Z-161221T0900Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 349 AM EST TUE DEC 20 2016 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM EST WEDNESDAY... * WINDS...SOUTHWEST WINDS INCREASING TO 35 KNOT GALES THIS AFTERNOON. * WAVES...WAVES WILL BUILD TO 6 TO 10 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL SHOULD REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ142>147-201700- /O.CON.KCLE.SC.Y.0070.161220T1500Z-161221T0900Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH- 349 AM EST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST WEDNESDAY... * WINDS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KNOTS. * WAVES...WILL BUILD TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
745 WHUS71 KCLE 201515 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1015 AM EST TUE DEC 20 2016 LEZ061-148-149-168-169-202315- /O.CON.KCLE.GL.W.0010.161220T1700Z-161221T0900Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1015 AM EST TUE DEC 20 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...SOUTHWEST GALES TO 35 KNOTS. * WAVES...WAVES WILL BUILD TO 6 TO 10 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL SHOULD REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ142>147-202315- /O.CON.KCLE.SC.Y.0070.000000T0000Z-161221T0900Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH- 1015 AM EST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...SOUTHWEST 20 TO 30 KT. * WAVES...WILL BUILD TO 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LOMBARDY
497 WHUS71 KCLE 202043 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 343 PM EST TUE DEC 20 2016 LEZ061-148-149-168-169-210445- /O.CON.KCLE.GL.W.0010.000000T0000Z-161221T0900Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 343 PM EST TUE DEC 20 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...SOUTHWEST 25 TO 35 KT. * WAVES...WAVES 10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL SHOULD REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ142>147-210445- /O.CON.KCLE.SC.Y.0070.000000T0000Z-161221T0900Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH- 343 PM EST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...SOUTHWEST TO 35 KNOTS. * WAVES...WILL BUILD TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LOMBARDY
264 WHUS71 KCLE 210323 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1023 PM EST TUE DEC 20 2016 LEZ148-149-211130- /O.CAN.KCLE.GL.W.0010.000000T0000Z-161221T0900Z/ /O.EXB.KCLE.SC.Y.0070.000000T0000Z-161221T1500Z/ LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1023 PM EST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 15 TO 25 KNOTS DECREASING TO 10 TO 20 KNOTS WEDNESDAY. * WAVES...5 TO 8 FEET SUBSIDING TO 4 TO 6 FEET BY DAYBREAK AND 1 TO 3 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ168-169-210430- /O.CAN.KCLE.GL.W.0010.000000T0000Z-161221T0900Z/ LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1023 PM EST TUE DEC 20 2016 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE WARNING. SOUTHWEST WINDS NEAR 30 KNOTS WILL CONTINUE TO DECREASE TO 15 TO 25 KNOTS OVERNIGHT AND 10 TO 20 KNOTS WEDNESDAY. GALE FORCE WINDS ARE NO LONGER EXPECTED. $$ LEZ061-210900- /O.CON.KCLE.GL.W.0010.000000T0000Z-161221T0900Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- 1023 PM EST TUE DEC 20 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...SOUTHWEST GALES TO 35 KNOTS DECREASING TO 30 KNOTS. * WAVES...WAVES 10 TO 13 FEET SUBSIDING TO 6 TO 9 FEET WEDNESDAY MORNING AND 2 TO 4 FEET WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL SHOULD REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ142>147-210900- /O.CON.KCLE.SC.Y.0070.000000T0000Z-161221T0900Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH- 1023 PM EST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS DECREASING TO 10 TO 20 KNOTS. * WAVES...3 TO 6 FEET SUBSIDING TO 2 TO 4 FEET BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
679 WHUS71 KCLE 210848 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 348 AM EST WED DEC 21 2016 LEZ061-211000- /O.CAN.KCLE.GL.W.0010.000000T0000Z-161221T0900Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- 348 AM EST WED DEC 21 2016 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE GALE WARNING. WINDS HAVE DIMINISHED BELOW GALE FORCE. $$ LEZ148-149-211500- /O.CAN.KCLE.SC.Y.0070.000000T0000Z-161221T1500Z/ /O.NEW.KCLE.SC.Y.0071.161221T0900Z-161221T1500Z/ LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 348 AM EST WED DEC 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS...SOUTHWEST 15 TO 25 KNOTS DECREASING TO 10 TO 20 KNOTS WEDNESDAY. * WAVES...4 TO 6 FEET DIMINISHING TO 1 TO 3 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ142>147-211000- /O.CAN.KCLE.SC.Y.0070.000000T0000Z-161221T0900Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH- 348 AM EST WED DEC 21 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 3:22 PM EST, 29 minutes earlier.
Area forecast discussion, Dec 19, 3:22 PM EST, 29 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
322 PM EST Mon Dec 19 2016
.SYNOPSIS...
High pressure over southern Illinois will move across Ohio
tonight on it's way to the east coast Tuesday. A ridge from the
high will linger over the local area through Wednesday. Low
pressure from the Northern Plains will move across the central
Great Lakes Wednesday night into Thursday pulling a cold front
across the area by daybreak Thursday. High pressure will spread
across the Ohio Valley Thursday night into Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Temperatures remain cold this afternoon as an arctic airmass
lingers over the region. Have seen a lot of diurnal clouds develop
across the area this afternoon but these should go away after
sunset leaving skies clear overnight. Temperature forecast is
tough for tonight as warm air advection will be ongoing. 850 mb
temps by 12z Tuesday will be 8 to 10 degrees warmer than they
were at 12z this morning. Will see a quick dip right after sunset
with temps likely rising overnight. The big question is figuring
out how far temps will fall before they start to rebound. Will try
for lows about 10 degrees cooler than current readings which matches
up nicely with guidance lows. Have gone a little cooler than
guidance at the traditional cool spots like Wooster.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
The short term period will be very quiet especially when compared
to the weather the past few weeks. High pressure and warming will
dominate Tuesday. There should be more sunshine than today in the
east. The quiet weather will persist into early Wednesday night.
The models have been consistent and similar keeping the brunt of
the precip associated with the low moving across the central lakes
north of the area. Would have liked to keep the southern end of
the area completely dry on Thursday as this feature passes but
have had to continue with small chances to match up with
neighboring offices. The east end of the area has legitimate
chances for some light snow but accums will be under an inch.
There is a brief window for some lake effect on the back side of
the system Thursday night but little in the way of accumulation is
expected from that either. Guidance temps seem reasonable.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
The long term period begins dry on Friday with high pressure over
the eastern CONUS. Models continuing to differ with potential precip
late Friday night/Saturday as mid/upper level wave ejects from the
Baja region toward the southern Great Lakes. ECMWF continues to be
quicker/bring more energy with the wave, tapping into Pacific/GOMEX
moisture and bringing precip late Friday night through Saturday.
Meanwhile the GFS is more delayed with shortwave energy ejection and
keeping most of the area dry through Saturday. The GEM paints a
compromise of these two solutions. For know, will just carry slight
chance pops Friday after midnight through Saturday.
Focus then turns to precip chances Saturday night through Sunday as
return flow/isentropic ascent affects the region in response to
deepening western CONUS trof/Plains cyclone. Models are in decent
agreement for the Sunday time frame with strong WAA and above normal
temperatures. Predominant p-type should be rain based on model
soundings from the Saturday night through Sunday night time frame,
albeit confidence remains low at this point. Models being to diverge
as strong cyclone pushes a cold front through the area next Monday,
as the ECMWF brings another arctic airmass into the region by
Tuesday, while the GFS keeps temps seasonal with a more zonal
thermal profile.
&&
.AVIATION /18Z Monday THROUGH Saturday/...
Mainly VFR conditions expected through the TAF period as surface
high pressure builds across the region. Band of lake effect
snow/IFR conditions impacting KERI this morning is pushing north
onto the lake, and expect rapid improvement to VFR in the next
hour or two. Aside for some MVFR clouds from KYNG to KERI this
afternoon, primarily clear skies expected through the period at
the terminals. Winds will begin to increase across the area after
15Z Tuesday as a trough pushes east across the Great Lakes.
OUTLOOK...Non-VFR possible Thursday as a cold front moves across
the forecast area.
&&
.MARINE...
High pressure will continue to drift east across the region through
tonight. Southwest flow will begin to increase late tonight into
Tuesday morning in response to tightening gradient as low pressure
moves east across Ontario. Fairly strong 925mb jet of 40-50kts will
push east across Lake Erie tomorrow afternoon. Surface winds will
ramp up briefly to 25-30 kts across the lake, and will hoist a small
craft advisory from Vermilion eastward starting 18Z. Confidence too
low for gales over the open waters at this point, given weakening
low level jet, brief nature of the quickly moving jet, and fairly
strong inversion at 950mb, however a few gusts to gales cannot be
ruled out from 21Z to 03Z.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 1 PM Tuesday to 4 AM EST Wednesday
for LEZ147>149.
Small Craft Advisory from 1 PM Tuesday to 1 AM EST Wednesday
for LEZ145-146.
&&
SYNOPSIS...Kubina
NEAR TERM...Kubina
SHORT TERM...Kubina
LONG TERM...Greenawalt
AVIATION...Greenawalt
MARINE...GreenawaltHazardous weather outlook, Dec 19, 6:06 AM EST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 606 AM EST MON DEC 19 2016 OHZ003-006>008-017-018-027-028-036-201115- LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION- 606 AM EST MON DEC 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. WHILE WINDS ARE LIGHT THIS MORNING, WIND CHILL VALUES WILL STILL BE BETWEEN -5 AND -10 DEGREES FOR A COUPLE HOURS EARLY TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIND CHILL VALUES WILL AGAIN BE BETWEEN -5 AND -10 DEGREES FOR A COUPLE HOURS EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ009>014-019>023-029>033-037-038-047-089-PAZ001>003-201115- ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD- 606 AM EST MON DEC 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-201115- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 606 AM EST MON DEC 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SOUTHWEST WINDS COULD APPROACH GALE FORCE FOR A FEW HOURS ON THE EAST END OF LAKE ERIE TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 19, 10:01 AM EST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1001 AM EST MON DEC 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM SNOW NORTH KINGSVILLE 41.94N 80.66W
12/19/2016 M4.2 INCH ASHTABULA OH SNOW SPOTTER
12 HOUR SNOWFALL.
0958 AM SNOW GENEVA 7S 41.73N 80.95W
12/19/2016 M2.0 INCH ASHTABULA OH SNOW SPOTTER
12 HOUR SNOWFALL.
0959 AM SNOW MADISON VILLAGE 41.78N 81.03W
12/19/2016 M3.0 INCH LAKE OH SNOW SPOTTER
12 HOUR SNOWFALL.
1000 AM SNOW NORTHEAST 6SW 42.13N 79.89W
12/19/2016 M2.0 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
LWLocal storm report, Dec 19, 10:04 AM EST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1004 AM EST MON DEC 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM SNOW GENEVA 41.80N 80.95W
12/19/2016 M4.5 INCH ASHTABULA OH SNOW SPOTTER
12 HOUR SNOWFALL.
1002 AM SNOW PAINESVILLE 41.75N 81.19W
12/19/2016 M3.0 INCH LAKE OH SNOW SPOTTER
12 HOUR SNOWFALL.
1003 AM SNOW ASHTABULA 41.88N 80.77W
12/19/2016 M4.0 INCH ASHTABULA OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
LWLocal storm report, Dec 19, 10:05 AM EST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1005 AM EST MON DEC 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM SNOW ERIE AIRPORT 42.08N 80.18W
12/19/2016 M2.0 INCH ERIE PA ASOS
12 HOUR SNOWFALL.
&&
LWThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 5:32 AM EST | Special Weather Statement | CLE | Ashtabula, Cuyahoga, Lake | 73 min |
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.